Alert archive / Wisconsin / Gale Warnings in 2026
Gale Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Mar 16, 2026, 2:07 PM CDT. It took effect at Mar 16, 2026, 3:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2026, 2:07 PM CDT (19:07 UTC)
- In effect from
- Mar 16, 2026, 3:00 PM CDT
- Expired
- Mar 16, 2026, 10:18 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
195 WHUS73 KGRB 161907 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 207 PM CDT Mon Mar 16 2026 LMZ541>543-170315- /O.CON.KGRB.SR.W.0001.000000T0000Z-260316T2000Z/ /O.NEW.KGRB.GL.W.0007.260316T2000Z-260317T0600Z/ /O.NEW.KGRB.SC.Y.0026.260317T0600Z-260317T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 207 PM CDT Mon Mar 16 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT UNTIL 1 AM CDT TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... * WHAT...For the Storm Warning, northwest winds 30 to 35 kt with gusts up to 45 kt and waves 6 to 9 ft. For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and waves 5 to 8 ft expected. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Storm Warning, until 3 PM CDT this afternoon. For the Gale Warning, until 1 AM CDT Tuesday. For the Small Craft Advisory, from 1 AM to 7 AM CDT Tuesday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
646 WHUS73 KGRB 162009 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 309 PM CDT Mon Mar 16 2026 LMZ541>543-170415- /O.EXP.KGRB.SR.W.0001.000000T0000Z-260316T2000Z/ /O.CON.KGRB.GL.W.0007.000000T0000Z-260317T0600Z/ /O.CON.KGRB.SC.Y.0026.260317T0600Z-260317T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 309 PM CDT Mon Mar 16 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and waves 5 to 8 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 1 AM CDT Tuesday. For the Small Craft Advisory, from 1 AM to 7 AM CDT Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
260 WHUS73 KGRB 170318 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1018 PM CDT Mon Mar 16 2026 LMZ541>543-171130- /O.CAN.KGRB.GL.W.0007.000000T0000Z-260317T0600Z/ /O.EXT.KGRB.SC.Y.0026.260317T0318Z-260317T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1018 PM CDT Mon Mar 16 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kts with gusts to near 35 kts near Deaths Door. Waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 16, 12:50 PM CDT, 1 hour 17 minutes earlier. Its key messages:
- The historic winter storm will continue to make travel extremely difficult to impossible through this morning. Those with travel plans, including air travel, should make alternative plans.
- Heavy snow and strong northeast winds will result in blizzard conditions re-developing this morning, continuing into this afternoon. A Blizzard Warning remains in effect until 4 PM.
- An additional 4 to 10 inches of snow is expected through this afternoon, highest in/around the Fox Valley.
- Below zero wind chills will be possible today, with temperatures moderating back to near normal throughout the week.
Area forecast discussion, Mar 16, 12:50 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1250 PM CDT Mon Mar 16 2026 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - The historic winter storm will continue to make travel extremely difficult to impossible through this morning. Those with travel plans, including air travel, should make alternative plans. - Heavy snow and strong northeast winds will result in blizzard conditions re-developing this morning, continuing into this afternoon. A Blizzard Warning remains in effect until 4 PM. - An additional 4 to 10 inches of snow is expected through this afternoon, highest in/around the Fox Valley. - Below zero wind chills will be possible today, with temperatures moderating back to near normal throughout the week. && .DISCUSSION... Issued at 1153 PM CDT Sun Mar 15 2026 Historic winter storm continues... Following a brief lull in the snow late this evening (including periods of freezing drizzle), we get right back into the brunt of the action as heavy snow has already begun re-developing from the south in conjunction with a mid-level shortwave that has deepened into a closed low over southern Wisconsin. As such, conditions will continue to deteriorate rapidly over the next several hours as 1"/hr snowfall rates enter the Fox Valley and lakeshore areas. Provided a deep DGZ (~12k ft) and ample synoptic support, snow should be able to accumulate rather quickly throughout the morning. However, have stuck with lower SLRs since strong winds will likely fracture any larger dendrites. When combined with said northeast winds gusting to 45 mph, there is a high likelihood that blizzard conditions will set in once again, lasting through the morning. When all is said and done, there remains a high probability (50 to 80% chance) that the Fox Valley eastward will pick up another 10 inches of snow through this afternoon, locally higher. Conditions should then gradually improve by this evening as winds subside and snow winds down. All in all, we remain on track to go down in the record books with a widespread 1 to 2 ft of snow, locally up to 30 inches over portions of far northeast Wisconsin. Headline considerations... No changes made to the headlines on this shift, with the Blizzard Warning set to go until 4 PM. Main consideration moving forward will be whether or not to cancel the Blizzard Warning early, as some CAMs indicate winds dying down slightly earlier across the northwest portion of the forecast area. Bitter cold today... Combination of robust northerly flow and 850 mb temps reading -20 to -22C will result in a quick shot of arctic air today, with wind chill readings to -10F across the north, and struggling to hit 0 degrees in/around the Fox Valley. The cold will not be long-lived as synoptic flow de-amplifies, resulting in weak ridging moderating temperatures back to near normal, and even above normal, by the end of the work week. Highs in the mid to upper 40s will return Thursday into Friday. Extended... We're not quite done with snow yet, as a couple of transient clipper lows look to bring additional chances for light snow through the end of the work week. The first of these systems, Tuesday into Wednesday, currently looks to take a dive to our south for the most part, though this is wont to change in the next day or two. The second, Friday into Saturday, looks to be more of a classic setup, tracking the surface low over Lake Superior and affecting mainly the northern snow belts. && .AVIATION...for 18Z TAF Issuance Issued at 1247 PM CDT Mon Mar 16 2026 The historic storm will come to an end later this afternoon or evening. Snow and areas of blowing and drifting snow will continue to diminish through the afternoon into the evening. CIGS should improve into the VFR category across the entire region by late afternoon or evening. VFR conditions expected on Tuesday before the next clipper system brings a chance of light snow Tuesday night into Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM CDT this afternoon for WIZ005- 010-011-018-019-030-035-036. Blizzard Warning until 4 PM CDT this afternoon for WIZ012-013- 020>022-031-037>040-045-048>050-073-074. && DISCUSSION.....Goodin AVIATION.......Eckberg
Hazardous weather outlook, Mar 16, 2:15 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 215 AM CDT Mon Mar 16 2026 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170715- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 215 AM CDT Mon Mar 16 2026 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Heavy snow and strong northeast winds, gusting to 45 mph, will result in blizzard conditions re-developing this morning, continuing into the afternoon. A Blizzard Warning remains in effect until 4 PM. An additional 4 to 10 inches of snow is expected through this afternoon, highest across east-central WI. The strong winds combined with heavy snow load may result in tree damage and power outages. Those with travel plans, including air travel, should make alternative plans. Arctic air returns to the region today, with wind chill readings falling into the single digits below zero across the north to around zero across east-central WI. This will create dangerous conditions for any motorists who become stranded. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Light snow accumulations will be possible Tuesday into Wednesday, and again Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Measuring snow will be difficult due to the strong winds, but spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-170715- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 215 AM CDT Mon Mar 16 2026 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A Storm Warning remains in effect until 3 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Goodin
In the hours before
Local storm report, Mar 16, 11:08 AM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1108 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM Snow Lake Tomahawk 45.81N 89.59W
03/16/2026 E9.5 Inch Oneida WI Broadcast Media
Relayed by WJFW-TV.
&&Local storm report, Mar 16, 11:51 AM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1151 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Snow Pella 44.74N 88.80W
03/16/2026 E30.0 Inch Shawano WI Public
1117 AM Snow 10 N Cecil 44.93N 88.44W
03/16/2026 M29.0 Inch Oconto WI Public
1042 AM Snow 2 SSW Mcallister 45.30N 87.74W
03/16/2026 M28.5 Inch Marinette WI Public
0845 AM Snow 1 W Brokaw 45.02N 89.68W
03/16/2026 M28.0 Inch Marathon WI Public
0927 AM Snow Waupaca 44.34N 89.06W
03/16/2026 M28.0 Inch Waupaca WI Public
0856 AM Snow Suamico 44.63N 88.05W
03/16/2026 E27.5 Inch Brown WI Public
1047 AM Snow Marshfield 44.66N 90.16W
03/16/2026 M26.0 Inch Wood WI Public
1013 AM Snow 2 NW Menasha 44.22N 88.47W
03/16/2026 E25.3 Inch Winnebago WI Public
0849 AM Snow Leopolis 44.76N 88.83W
03/16/2026 E25.0 Inch Shawano WI Public
0904 AM Snow Almond 44.26N 89.41W
03/16/2026 M25.0 Inch Portage WI Public
1042 AM Snow Waupaca 44.34N 89.06W
03/16/2026 M24.9 Inch Waupaca WI Public
1043 AM Snow 1 ESE Green Bay 44.50N 87.98W
03/16/2026 M24.0 Inch Brown WI Public
0920 AM Snow 8 W Waupaca 44.34N 89.22W
03/16/2026 M23.8 Inch Waupaca WI Public
0923 AM Snow Morgan 44.88N 88.81W
03/16/2026 M23.0 Inch Shawano WI Public
0854 AM Snow Winneconne 44.11N 88.71W
03/16/2026 M22.0 Inch Winnebago WI Public
1029 AM Snow Neenah 44.19N 88.46W
03/16/2026 E21.0 Inch Winnebago WI Public
0927 AM Snow Wrightstown 44.33N 88.16W
03/16/2026 E20.8 Inch Brown WI Public
0859 AM Snow Brillion 44.18N 88.06W
03/16/2026 M17.8 Inch Calumet WI Public
&&Local storm report, Mar 16, 11:52 AM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1152 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM Snow 4 W Plover 44.45N 89.62W
03/16/2026 M22.5 Inch Portage WI Public
&&Local storm report, Mar 16, 12:02 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1202 PM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM Snow 2 WNW Ashwaubenon 44.50N 88.11W
03/16/2026 M22.9 Inch Brown WI CO-OP Observer
CO-OP Observer station RNBW3 NWS Green Bay.
1100 AM Snow 1 WNW Ellison Bay 45.25N 87.07W
03/16/2026 M21.0 Inch Door WI Cocorahs
Cocorahs station WI-DR-15 Ellison Bay 0.0
SE.
0700 AM Snow 2 W Saint Nazianz 44.00N 87.96W
03/16/2026 M12.8 Inch Manitowoc WI CO-OP Observer
CO-OP Observer station NAZW3 St. Nazianz 2
W.
0700 AM Snow Kewaunee 44.46N 87.50W
03/16/2026 M11.5 Inch Kewaunee WI CO-OP Observer
CO-OP Observer station KKKW3 Kewaunee.
&&Local storm report, Mar 16, 12:42 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1242 PM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM Snow 2 E Egg Harbor 45.05N 87.24W
03/16/2026 M33.0 Inch Door WI Public
1240 PM Snow Clintonville 44.61N 88.75W
03/16/2026 M26.5 Inch Waupaca WI Trained Spotter
&&Local storm report, Mar 16, 1:52 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
152 PM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Snow Wausau 44.96N 89.63W
03/16/2026 M30.9 Inch Marathon WI Broadcast Media
Wausau storm total snow via WSAW-TV.
0100 PM Snow 2 WNW Ashwaubenon 44.49N 88.11W
03/16/2026 M26.1 Inch Brown WI Official NWS Obs
Storm total through 1 pm.
0800 AM Snow 1 NNW Split Rock 44.72N 89.02W
03/16/2026 M25.5 Inch Shawano WI Cocorahs
Cocorahs station WI-SW-3 Split Rock 1 NNW.
0930 AM Snow Oconto Falls 44.87N 88.14W
03/16/2026 M25.2 Inch Oconto WI Cocorahs
Report courtesy of WI-OC-15.
1230 PM Snow 1 SE Florence 45.92N 88.24W
03/16/2026 M21.3 Inch Florence WI Cocorahs
Cocorahs station WI-FL-7 Florence 0.5 E.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:37 AM CDT | Winter Weather Advisory | GRB | Brown, Calumet, Florence, Forest, Kewaunee, Langlade and 15 more | 9 hr |
| Mar 16, 2:07 PM CDT | Small Craft Advisory | GRB | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.